Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 418, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 24, 2007, 4:29 PM EDT for Gilmer County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2007, 4:29 PM EDT (20:29 UTC)
- Expired
- Aug 24, 2007, 5:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Gilmer County, GA
The radar
The Atlanta radar (KFFC), 145 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 774 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 242029 SVRFFC GAC123-242100- /O.NEW.KFFC.SV.W.0418.070824T2029Z-070824T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 429 PM EDT FRI AUG 24 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GILMER COUNTY IN NORTH CENTRAL GEORGIA * UNTIL 500 PM EDT * AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR MARION...MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PISGAH. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3463 8415 3476 8421 3471 8447 3451 8438 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:36 PM EDT, 53 minutes earlier.
Area forecast discussion, Aug 24, 3:36 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT FRI AUG 24 2007 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... SO FAR THIS AFTERNOON...SEEING BEST COVERAGE OF SHOWERS/TSTORMS OVER THE NORTHEAST MOUNTAINS AND OVER OUR SOUTHERN TIER COUNTIES. HOWEVER...WITH SOME WEAK UPPER LEVEL SUPPORT OVER THE AREA AND AFTERNOON HEATING ...FEEL THE NEED TO CARRY LOW POPS ACROSS ALL OF COUNTY WARNING FOR THIS EVENING. GFS HOLDS ON TO SOME WEAK UPPER SUPPORT OVER THE EXTREME NORTH AFTER MIDNIGHT AND WILL MAINTAIN SOME MENTION OF SHOWERS/TSTORM ONLY THERE. OTHERWISE...LITTLE CHANGE IN THE OVERALL PATTERN OVER THE WEEKEND. MODELS CONTINUE TO SHOW UPPER RIDGE WEAKENING A BIT AS THE CENTER SHIFTS WESTWARD. MEANWHILE SURFACE BOUNDARY DRIFTS SOUTHEAST FROM THE OH/TN VLY REGION...APPROACHING OUR AREA SUNDAY. WILL CONTINUE PREVIOUS FORECAST TREND WITH POPS GENERALLY IN THE SLIGHT CHANCE/CHANCE RANGE...WITH BEST CHANCES IN THE AFTERNOONS AND EVENINGS. WITH INCREASED CLOUDS AND BETTER CHANCES FOR PRECIP...WILL STAY CLOSE TO MOS TEMPS...WHICH KEEPS HIGHS OVER MUCH OF THE AREA IN THE 90S. .LONG TERM /MONDAY THROUGH FRIDAY/... MODELS MAINTAIN SOME RIDGING OVER THE SOUTHEAST U.S. THROUGH MUCH OF THE PERIOD. SOME INDICATION OF AN UPPER TROUGH DEEPENING OVER THE NORTHEAST U.S. THURSDAY/FRIDAY WHICH COULD MEAN SOMEWHAT COOLER TEMPS FOR US. OTHERWISE MODELS INDICATING WEAK BOUNDARY DRIFTING INTO NORTH GEORGIA MONDAY...THEN MEANDERING SOMEWHERE ACROSS NORTHCENTRAL GEORGIA INTO TUESDAY BEFORE WASHING OUT BY WEDNESDAY. A SECOND FRONT APPROACHES/MOVES INTO OUR AREA THURSDAY/FRIDAY TIME FRAME. ALL IN ALL...WILL NEED TO KEEP SOME MENTION OF SHOWERS/TSTORMS IN THE FORECAST THROUGH THE PERIOD. BASED ON CURRENT MODEL RUNS...BEST CHANCES LOOK TO BE MONDAY AND THEN AGAIN ON THURSDAY/FRIDAY. IF LATER RUNS SUPPORT IT...MAY NEED TO INCREASE POPS A BIT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 73 96 70 93 70 / 20 30 20 30 20 ATLANTA 74 93 73 92 73 / 20 30 20 30 20 BLAIRSVILLE 66 86 68 86 64 / 30 20 30 30 20 CARTERSVILLE 70 95 68 91 68 / 20 30 20 30 20 COLUMBUS 76 94 75 93 75 / 30 30 20 30 20 GAINESVILLE 72 92 71 90 71 / 30 30 20 30 20 MACON 72 95 72 95 74 / 20 30 20 30 30 ROME 73 97 72 92 69 / 20 30 30 30 20 PEACHTREE CITY 70 92 69 91 68 / 20 30 20 30 20 VIDALIA 75 94 74 92 75 / 30 40 30 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Aug 24, 4:20 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 PM EDT FRI AUG 24 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 420 PM EDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON AND EVENING. .SYNOPSIS... AN UPPER LEVEL RIDGE WILL CONTINUE TO WEAKEN AND DRIFT WEST TODAY. THIS WILL ALLOW AN UPPER LEVEL DISTURBANCE TO MOVE OUT OF THE CAROLINAS AND ACROSS GEORGIA LATE THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... DAMAGING DOWN-BURST WINDS...FREQUENT CLOUD-TO-GROUND LIGHTNING AND LARGE HAIL WILL BE THE MAIN HAZARDS ASSOCIATED WITH ANY ISOLATED SEVERE STORMS THAT MAY DEVELOP THIS AFTERNOON AND EVENING. THE BEST CHANCES FOR THUNDERSTORMS WILL BE IN THE NORTHEAST GEORGIA MOUNTAINS AND ACROSS CENTRAL GEORGIA UNTIL 10 PM THIS EVENING. .DISCUSSION... A WEAK DISTURBANCE MOVING SOUTHWEST OUT OF THE CAROLINAS AND ACROSS GEORGIA THIS AFTERNOON HAS SPARKED ISOLATED TO SCATTERED THUNDERSTORMS. THESE THUNDERSTORMS WILL CONTINUE INTO THE EVENING. MODERATE INSTABILITY WILL RESULT IN A FEW STRONG TO SEVERE STORMS AS LIFTED INDICES ARE IN THE -4 TO -6 RANGE AND CAPES ARE THE 2000 TO 3000 RANGE. THE STORMS WILL GENERALLY MOVE FROM THE EAST AND NORTHEAST TOWARD THE WEST AND SOUTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON AND BE ALERT FOR THREATENING WEATHER. SBK
In the hours before
Special weather statement, Aug 24, 3:54 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 354 PM EDT FRI AUG 24 2007 GAZ006-242030- 354 PM EDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN FANNIN COUNTY UNTIL 430 PM EDT... AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MARGRET TO LOVING...MOVING WEST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS PORTIONS OF FANNIN COUNTY THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LOVING...MARGRET...HURST...MORGANTON...MINERAL BLUFF...DIAL...MCCAYSVILLE...EPWORTH AND BLUE RIDGE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
Local storm report, Aug 24, 4:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 7 W BLAIRSVILLE 34.87N 84.08W
08/24/2007 E0.75 INCH UNION GA PUBLIC
&&
SNELSONSpecial weather statement, Aug 24, 4:18 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 418 PM EDT FRI AUG 24 2007 GAZ023>025-242045- 418 PM EDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN JACKSON...BANKS AND HALL COUNTIES UNTIL 445 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM TALMO TO 7 MILES NORTHEAST OF NICHOLSON...MOVING SOUTHWEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS JACKSON...BANKS AND HALL COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHESTNUT MOUNTAIN... BELMONT...APPLE VALLEY...TALMO...NICHOLSON...MAYSVILLE...JEFFERSON... ARCADE...PENDERGRASS AND COMMERCE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 24, 4:20 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 420 PM EDT FRI AUG 24 2007 GAZ007-014-242045- 420 PM EDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN NORTH DAWSON AND SOUTHEAST GILMER COUNTIES UNTIL 445 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MARION...MOVING SOUTHWEST AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE ACROSS NORTH DAWSON AND SOUTHEAST GILMER COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MARION...AMICALOLA FALLS STATE PARK...ROY AND CARTECAY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 24, 4:21 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 421 PM EDT FRI AUG 24 2007 GAZ071-242100- 421 PM EDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN MONROE COUNTY UNTIL 500 PM EDT... AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BOLINGBROKE...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS MONROE COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BOLINGBROKE AND RUSSELLVILLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 24, 4:28 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 428 PM EDT FRI AUG 24 2007 GAZ066-242115- 428 PM EDT FRI AUG 24 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TROUP COUNTY UNTIL 515 PM EDT... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF LONG CANE...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TROUP COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LONG CANE...JONES CROSSROADS...AND INTERSTATE 85. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Rockdale | 45 min |
| Aug 23, 8:27 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 33 min |
| Aug 23, 8:43 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb | 32 min |
| Aug 23, 9:20 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 25 min |
| Aug 23, 9:29 PM EDT | Severe Thunderstorm Warning | FFC | Henry | 31 min |
| Aug 23, 10:26 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike | 49 min |
| Aug 24, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 30 min |
| Aug 24, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Union | 32 min |
| Aug 24, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 44 min |
| Aug 24, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 28 min |
| Aug 24, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Madison | 37 min |
| Aug 24, 4:43 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 23 min |
| Aug 24, 4:50 PM EDT | Severe Thunderstorm Warning | FFC | Clarke | 25 min |
| Aug 24, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Oconee | 24 min |
| Aug 24, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 45 min |
| Aug 24, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Walton | 23 min |
| Aug 24, 5:40 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 50 min |
| Aug 24, 5:52 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 38 min |
| Aug 24, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 30 min |
| Aug 24, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 18 min |
| Aug 24, 6:11 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 34 min |
| Aug 24, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 43 min |
| Aug 24, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 26 min |
| Aug 24, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro | 50 min |
| Aug 24, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 49 min |
| Aug 24, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 42 min |
| Aug 24, 7:39 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Twiggs | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.